Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 36, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 10, 2013, 4:36 PM EDT for 4 counties in North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2013, 4:36 PM EDT (20:36 UTC)
- Expired
- Jun 10, 2013, 5:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Chatham County, NC, Guilford County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 103 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:40 PM EDT | TSTM WND DMG | 2 Sse Climax, NC | TREES DOWN ON HUNTING LODGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:18 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
950
WUUS52 KRAH 102036
SVRRAH
NCC001-037-081-151-102130-
/O.NEW.KRAH.SV.W.0036.130610T2036Z-130610T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
EASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 434 PM EDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
OVER RANDLEMAN WITH DAMAGING WINDS...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLIMAX...
FOREST OAKS...
ALAMANCE...
BURLINGTON...ELON COLLEGE...
GRAHAM...SWEPSONVILLE...
HAW RIVER...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 217 AND 226.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 111 AND 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3624 7926 3578 7927 3570 7982 3590 7997
3625 7971
TIME...MOT...LOC 2035Z 234DEG 38KT 3582 7981
$$
BLAES2 follow-up statements
703 WWUS52 KRAH 102100 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 500 PM EDT MON JUN 10 2013 NCC037-151-102109- /O.CAN.KRAH.SV.W.0036.000000T0000Z-130610T2130Z/ CHATHAM NC-RANDOLPH NC- 500 PM EDT MON JUN 10 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH AND NORTHWESTERN CHATHAM COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3603 7968 3625 7969 3624 7926 3604 7926 TIME...MOT...LOC 2059Z 223DEG 35KT 3625 7953 $$ NCC001-081-102130- /O.CON.KRAH.SV.W.0036.000000T0000Z-130610T2130Z/ ALAMANCE NC-GUILFORD NC- 500 PM EDT MON JUN 10 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR NORTHEASTERN GUILFORD AND NORTHERN ALAMANCE COUNTIES... AT 456 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ALTAMAHAW...OR 6 MILES SOUTHWEST OF CAMP SPRINGS...MOVING NORTHEAST AT 40 MPH. HAZARDS IN THE WARNING INCLUDE... DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... MEBANE...UNION RIDGE AND ALTAMAHAW. THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 132 AND 153. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3603 7968 3625 7969 3624 7926 3604 7926 TIME...MOT...LOC 2059Z 223DEG 35KT 3625 7953 $$ 10
124 WWUS52 KRAH 102118 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 518 PM EDT MON JUN 10 2013 NCC001-081-102127- /O.CAN.KRAH.SV.W.0036.000000T0000Z-130610T2130Z/ ALAMANCE NC-GUILFORD NC- 518 PM EDT MON JUN 10 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUILFORD AND NORTHERN ALAMANCE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3603 7968 3625 7969 3624 7926 3604 7926 TIME...MOT...LOC 2117Z 223DEG 35KT 3638 7938 $$ 10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:00 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 10, 3:00 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT MON JUN 10 2013 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL APPROACH THE MOUNTAINS FROM THE WEST TODAY...THEN TRACK EAST THROUGH THE CAROLINAS TONIGHT AND EARLY TUESDAY. AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ATTENDANT SURFACE LOW WILL TRACK EASTWARD THROUGH THE REGION ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 PM MONDAY... TROUGH ACROSS THE TENNESSEE VALLEY... WITH UPPER LEVEL LOW OVER INDIANA... CONTINUE TO PROGRESS EASTWARD. DEWPOINTS HAVE REMAINED STEADY... OR NUDGED UPWARD BY A FEW DEGREES INTO THE LOW 70S. BREAKS BEGINNING TO SHOW IN THE CLOUD COVER OVER THE PAST FEW HOURS... WHICH WILL AID IN FURTHER DESTABILIZATION ACROSS THE AREA. CONVECTION WILL CONTINUE ACROSS THE AREA DURING THE REMAINDER OF THE AFTERNOON AND IN TO THE EVENING HOURS. THE PRIMARY THREATS REMAIN FLASH FLOODING AND STRONG TO SEVERE STORMS CONTAINING DAMAGING WINDS... INCLUDING THE RISK FOR A TORNADO. PW VALUES ARE NEAR 2 INCHES ACROSS THE AREA... AND SOILS REMAIN SATURATED. MLCAPE VALUES ARE NEAR 1500 J/KG ACROSS MUCH OF THE AREA. BULK SHEAR HAS INCREASED TO 30 KTS ACROSS THE WESTERN HALF OF THE STATE... AND IS EXPECTED TO FURTHER INCREASE THIS AFTERNOON TO 35-40 KTS... SUPPORTING ORGANIZED CELLS. WITH CLOCKWISE TURNING HODOGRAPHS... AND HELICITY BRIEFLY REACHING ABOVE 200 M2/S2 THIS AFTERNOON... AND A FEW SUPERCELL STRUCTURES MAY RESULT. A CHANCE OF SHOWERS WILL REMAIN OVERNIGHT... AS THE TROUGH AXIS TRAVERSES THE AREA. LOWS WILL REMAIN WITHIN A FEW DEGREES OF 70. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 255 PM MONDAY... A MID/UPPER TROUGH AND ASSOCIATED SURFACE FRONT WILL MOVE ACROSS THE AREA EARLY ON TUESDAY. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS (WHICH WILL LIKELY BE ONGOING TO START THE DAY)...BUT THEY WILL LIKELY COME TO AN END BY EARLY AFTERNOON AS SUBSIDENCE COMMENCES BEHIND THE TROUGH AND SLIGHTLY DRIER AIR MOVES IN. HIGHS ARE EXPECTED TO GENERALLY BE IN THE MID 80S...WITH OVERNIGHT LOWS IN THE MID/UPPER 60S. FOR WEDNESDAY...MODELS INDICATE A SURFACE TROUGH STAYING OVER THE AREA...BUT WITH SLIGHTLY DRIER AIR AND MAYBE SOME SUBSIDENCE FROM THE DEPARTING MID/UPPER TROUGH (AS SEEN IN A SLIGHT CAPPING INVERSION ON MODEL SOUNDINGS)...AM EXPECTING A MOSTLY DRY DAY. HOWEVER...AN ISOLATED SHOWER/THUNDERSTORM CANNOT BE COMPLETELY RULED OUT...ESPECIALLY ACROSS THE WEST. LOW LEVEL THICKNESS VALUES ARE PROGGED TO BEGIN TO APPROACH 1430M AND WITH MORE IN THE WAY ON SUNSHINE...A WARMER DAY IS ON TAP...WITH HIGHS GENERALLY RANGING FROM NEAR 90 DEGREES TO THE LOW 90S (POSSIBLY A FEW MID 90S). OVERNIGHT LOWS SHOULD BE IN THE LOW 70S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 255 PM MONDAY... AS A MID/UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL CONUS BY THE MIDDLE OF THE WEEK...TROUGHING WILL DEVELOP ACROSS THE EAST COAST. MODELS ARE IN PRETTY GOOD AGREEMENT WITH SHOWING A FAIRLY POTENT SHORTWAVE MOVING ALONG THE PERIPHERY OF THE RIDGE AND TRACKING ACROSS THE AREA...PROPELLING A SURFACE FRONT THROUGH THE REGION THURSDAY/THURSDAY NIGHT. STRONG HEATING ON THURSDAY (HIGHS GENERALLY IN THE LOWER 90S...MAYBE EVEN SOME MID 90S) SHOULD LEAD TO STRONG INSTABILITY. WITH GOOD MID LEVEL LAPSE RATES AND BULK SHEAR PROGGED TO BE ON THE ORDER OF 30-40 KNOTS (HIGHEST ACROSS THE NORTH)...AM EXPECTING SEVERE STORMS TO IMPACT THE AREA AS THE SYSTEM MOVES ACROSS THE REGION...ESPECIALLY IF THE CURRENT TIMING IS CORRECT WITH IT COMING THROUGH DURING THE LATE AFTERNOON/EARLY EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. BEING THIS IS STILL DAY 4 TIME FRAME...WILL KEEP POPS IN THE HIGH CHANCE RANGE FOR NOW (MAINLY TO ACCOUNT FOR A POSSIBLE CHANGE IN TIMING)...BUT THESE WILL LIKELY HAVE TO BE RAISED SOON. CONDITIONS SHOULD DRY OUT AND COOL DOWN BEHIND THE DEPARTING SYSTEM FOR THE END OF THE WEEK AND EARLY WEEKEND. SURFACE HIGH PRESSURE AND RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL REMAIN WEST OF OF THE REGION) WILL LEAD TO MORE SUNSHINE AND MOSTLY DRY CONDITIONS. TEMPS SHOULD STAY BELOW NORMAL (HIGHS IN THE LOW/MID 80S...OVERNIGHT LOWS IN THE LOW 60S) FRIDAY AND SATURDAY...BEFORE MODIFYING SOME ON SUNDAY AS THE SURFACE HIGH SHIFTS OFFSHORE. THE NEXT SYSTEM LOOKS TO APPROACH THE REGION EARLY NEXT WEEK...BUT FOR NOW WILL LEAVE MONDAY DRY AS THERE ARE STILL SOME TIMING DIFFERENCES AMONG THE MODELS. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... AS OF 145 PM MONDAY... MVFR CEILINGS ACROSS THE AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS. HEAVY RAIN IS LIKELY WITH ANY SHOWERS OR STORMS... AND IFR CEILINGS AND VISIBILITIES ARE POSSIBLE AT AFFECTED SITES. WINDS ARE 7-12 KTS FROM THE SW... WITH GUSTS OF 20-25 KTS LIKELY THROUGH THIS AFTERNOON. CONDITIONS WILL IMPROVE TO VFR EARLY TUESDAY AFTERNOON. THE NEXT SYSTEM TO AFFECT THE AREA WILL MOVE THROUGH THURSDAY AFTERNOON AND EVENING... BRINGING ANOTHER CHANCE FOR SHOWERS AND STORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...SEC SHORT TERM...KRR LONG TERM...KRR AVIATION...SEC
Hazardous weather outlook, Jun 10, 1:21 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 121 PM EDT MON JUN 10 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111730- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 121 PM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 292 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A POTENT UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM TRACK EAST ACROSS THE MID-ATLANTIC. SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE...INCLUDING VERY LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Special weather statement, Jun 10, 3:32 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON JUN 10 2013
NCZ021-022-038-039-102015-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
332 PM EDT MON JUN 10 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 415 PM EDT...
AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ARCADIA...OR ABOUT 9 MILES NORTHWEST OF LEXINGTON...MOVING NORTHEAST
AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ARCADIA...HIGH
POINT...THOMASVILLE...KERNERSVILLE...AND GREENSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 218.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 122.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3583 8047 3584 8043 3586 8042 3585 8039
3589 8042 3589 8037 3596 8038 3599 8043
3601 8042 3604 8046 3622 8044 3627 8045
3626 7982 3585 7980 3583 8005 3577 8047
TIME...MOT...LOC 1929Z 241DEG 35KT 3592 8034
10Local storm report, Jun 10, 3:45 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG 3 E RALEIGH 35.81N 78.58W
06/10/2013 WAKE NC TRAINED SPOTTER
NUMEROUS TREES DOWN ALONG POOL ROAD AND GRASSHOPPER
STREET IN EAST RALEIGH.
&&
WFORAHSpecial weather statement, Jun 10, 4:27 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 427 PM EDT MON JUN 10 2013 NCZ040-075>077-102130- CHATHAM-HARNETT-LEE-MOORE- 427 PM EDT MON JUN 10 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE...HARNETT...LEE AND CHATHAM COUNTIES THROUGH 530 PM EDT... AT 427 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTHAGE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GUM SPRINGS... TRAMWAY... SANFORD... CUMNOCK...BROADWAY AND MONCURE. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3573 7911 3546 7887 3526 7947 3542 7958 TIME...MOT...LOC 2027Z 242DEG 35KT 3538 7942 BLAES
Special weather statement, Jun 10, 4:30 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT MON JUN 10 2013
NCZ042-043-078-089-102130-
JOHNSTON-SAMPSON-WAYNE-WILSON-
430 PM EDT MON JUN 10 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON...WAYNE...JOHNSTON
AND WILSON COUNTIES THROUGH 530 PM EDT...
AT 429 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRANTHAM...OR ABOUT 9 MILES NORTHWEST OF MOUNT OLIVE...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GRANTHAM...
MAR-MAC...BROGDEN...GOLDSBORO...AND ELROY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 348 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 101 AND 121.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3557 7782 3542 7782 3538 7780 3534 7783
3518 7783 3515 7790 3519 7801 3518 7816
3508 7817 3526 7837 3573 7819 3585 7788
3584 7785 3587 7783 3585 7779 3567 7767
TIME...MOT...LOC 2029Z 231DEG 33KT 3528 7817
10Local storm report, Jun 10, 4:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 6 N HIGH ROCK 35.69N 80.24W
06/10/2013 DAVIDSON NC TRAINED SPOTTER
POWER LINES DOWN ON HALLOWAY ROAD... TIME ESTIMATED BY
RADAR
&&
EVENT NUMBER RAH1300517
SECLocal storm report, Jun 10, 4:35 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG 2 W DENTON 35.64N 80.15W
06/10/2013 DAVIDSON NC TRAINED SPOTTER
TREES DOWN ON FLAT SWAMP ROAD... TIME ESTIMATED BY
RADAR
&&
EVENT NUMBER RAH1300518
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:07 PM EDT | Special Weather Statement | RAH | Nash | 53 min |
| Jun 10, 3:50 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 17 hr |
| Jun 10, 9:43 AM EDT | Special Weather Statement | RAH | Person | 47 min |
| Jun 10, 11:34 AM EDT | Special Weather Statement | RAH | Durham, Wake | 56 min |
| Jun 10, 12:09 PM EDT | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 33 hr |
| Jun 10, 12:48 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Warren | 72 min |
| Jun 10, 12:57 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Jun 10, 1:30 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 30 min |
| Jun 10, 3:13 PM EDT | Special Weather Statement | RAH | Johnston, Wake | 47 min |
| Jun 10, 3:25 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 80 min |
| Jun 10, 3:30 PM EDT | Special Weather Statement | RAH | Sampson | 45 min |
| Jun 10, 3:32 PM EDT | Special Weather Statement | RAH | Forsyth | 43 min |
| Jun 10, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 66 min |
| Jun 10, 3:40 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 3 hr |
| Jun 10, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 49 min |
| Jun 10, 4:07 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 10, 4:18 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jun 10, 4:26 PM EDT | Flash Flood Warning | RAH | Randolph | 3 hr |
| Jun 10, 4:27 PM EDT | Special Weather Statement | RAH | Lee, Moore | 63 min |
| Jun 10, 4:30 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 60 min |
| Jun 10, 4:51 PM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| Jun 10, 5:31 PM EDT | Special Weather Statement | RAH | Sampson | 29 min |
| Jun 10, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 44 min |
| Jun 10, 5:53 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jun 10, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 47 min |
| Jun 10, 6:01 PM EDT | Flash Flood Warning | RAH | Johnston, Wake | 3 hr |
| Jun 10, 6:04 PM EDT | Tornado Warning | RAH | Franklin | 11 min |
| Jun 10, 6:14 PM EDT | Tornado Warning | RAH | Franklin, Warren | 31 min |
| Jun 10, 6:34 PM EDT | Special Weather Statement | RAH | Nash | 41 min |
| Jun 10, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 37 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.